Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 6, 2016, 12:05 PM CDT for Dale County, Henry County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 12:05 PM CDT (17:05 UTC)
- Expired
- Jul 6, 2016, 12:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dale County, AL, Henry County, AL
The radar
The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:13 PM CDT | TSTM WND DMG | 4 E Ozark, AL | TREE DOWN BLOCKING STUART TARTER ROAD NEAR VIVIAN ADAMS SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WUUS52 KTAE 061705 SVRTAE ALC045-067-061745- /O.NEW.KTAE.SV.W.0183.160706T1705Z-160706T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1205 PM CDT WED JUL 6 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA... CENTRAL DALE COUNTY IN SOUTHEASTERN ALABAMA... * UNTIL 1245 PM CDT * AT 1204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OZARK... MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ABBEVILLE...HEADLAND...OZARK...FORT RUCKER...NEWTON...PINCKARD... NEWVILLE...DILLARD...CAPPS...DILL...SKIPPERVILLE...MURPHY STATION... MABSON...WATERFORD...HOOPER STAGE FIELD...ARGUTA...GRABALL...BEAMON... HEADLAND MUNICIPAL A/P AND SYLVAN GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3135 8575 3155 8573 3166 8519 3132 8521 TIME...MOT...LOC 1704Z 257DEG 21KT 3146 8562 HAIL...<.75IN WIND...60MPH $$ 25-CAMP
1 follow-up statement
904 WWUS52 KTAE 061731 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1231 PM CDT WED JUL 6 2016 ALC045-067-061745- /O.CON.KTAE.SV.W.0183.000000T0000Z-160706T1745Z/ HENRY AL-DALE AL- 1231 PM CDT WED JUL 6 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR SOUTHWESTERN HENRY AND NORTHEASTERN DALE COUNTIES... AT 1230 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF HEADLAND...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ABBEVILLE...HEADLAND...NEWTON...NEWVILLE...CAPPS...SKIPPERVILLE...MURPHY STATION...MABSON...GRABALL...HEADLAND MUNICIPAL A/P...SYLVAN GROVE... CLOPTON...GOLDBERG FIELD...BERTHA...WARD BRIDGE...GRANDBERRY CROSSROADS... TUMBLETON...DANCEY...BROWNS CROSSROADS AND BELLS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3135 8557 3158 8558 3166 8519 3132 8521 TIME...MOT...LOC 1730Z 257DEG 21KT 3150 8544 HAIL...<.75IN WIND...60MPH $$ 25-CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:55 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 8:55 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
955 AM EDT WED JUL 6 2016
.NEAR TERM [Through Today]...
Hot and muggy weather will continue to today with scattered
afternoon thunderstorms expected once again. Morning dewpoints are
oppressive, with upper 70s across the entire region. However,
above this very moist boundary layer, the atmosphere has dried out
a bit over the last 24 hours, with 12Z PWAT down to 1.44 inches at
KTAE. The drier mid-level air is accompanied by relatively steep
lapse rates (700-500mb 7.1 C/km) leading to delta theta-e values
of around 30K. While forcing will be rather weak across the
region, storms that do develop will have the potential for strong
downbursts (along with locally heavy rain and plenty of lightning).
SPC has placed most of the region in a marginal risk of severe
weather for this afternoon. With these factors in mind, have
bumped up the PoPs slightly, with the best rain chances still
expected north of I-10 (closer to the weak upper trough).
&&
.AVIATION [Through 12Z Thursday]...
Scattered thunderstorms may impact terminals this afternoon with
potential for isolated wind gusts over 30 knots. Otherwise, VFR
conditions are expected to prevail.
&&
.PREV DISCUSSION [325 AM EDT]...
.SHORT TERM [Tonight Through Friday]...
Overall, the CWA will remain in deep west southwest flow around
the Bermuda High ridge extending from the western Atlantic Ocean
across the Gulf of Mexico and the southern CONUS. A couple of
slow moving shortwave troughs will affect mainly the northern and
northeastern sections Thursday and Thursday night and have
slightly raised PoPs in that area. After the waves exit towards
the Atlantic coast, drier air works in across much of the CWA
with decreasing PWATs and a notable drying of the low levels per
area cross sections. This should limit rain chances Friday to
along the seabreeze and 20% at best. Hot and humid conditions
will continue with highs in the mid to sometimes upper 90s in the
interior sections and lower 90s near the coast. Heat indices will
run in the lower to mid 100s across a good portion of the tri-
state area.
.LONG TERM [Friday Night Through Wednesday]...
Hot and humid conditions will continue through the extended
period featuring highs in the mid 90s across the interior to
around 90 at the coast. Will continue the trend of diurnal
seabreeze activity each day. Some disagreement in the long term
model solutions so a broadbrush 20-30% chance each afternoon
continues.
.MARINE...
With the Bermuda Ridge remaining nearly stationary across the Gulf
of Mexico for the next several days, winds will continue to be
from the west to southwest and less than 15 knots. However, winds
near the coast will briefly approach 15 knots each day during the
late afternoon and early evening hours.
.FIRE WEATHER...
High dispersion indices are possible across the big bend of Florida
and southwestern Georgia this afternoon. Similar dispersion
conditions are possible again on Thursday. Otherwise, no fire
weather concerns as moist southwest flow will keep humidities well
above critical thresholds.
.HYDROLOGY...
Isolated to scattered showers and storms are expected each day
with an overall decreasing chance Friday and into the weekend.
Organized areas of heavy rain will be unlikely and thus no flood
or flash flooding is expected over the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 95 75 96 75 96 / 30 10 20 0 20
Panama City 91 80 88 80 89 / 20 10 10 0 10
Dothan 94 75 95 75 95 / 40 20 20 10 20
Albany 95 75 96 76 96 / 40 20 20 10 20
Valdosta 96 74 96 74 95 / 40 10 30 10 20
Cross City 94 75 95 75 94 / 20 10 20 0 20
Apalachicola 90 78 91 78 91 / 20 10 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Camp
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Pullin
HYDROLOGY...SchollIn the hours before
Special weather statement, Jul 6, 11:51 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1151 AM CDT WED JUL 6 2016
ALZ066-067-061730-
DALE AL-HENRY AL-
1151 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HENRY AND DALE COUNTIES
UNTIL 1230 PM CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF OZARK TO NEAR DALEVILLE...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ABBEVILLE...FORT RUCKER...HEADLAND...OZARK...ENTERPRISE...
MIDLAND CITY...LEVEL PLAINS...NEWTON...ARITON...PINCKARD...NEWVILLE...
NAPIER FIELD...CAPPS...SKIPPERVILLE...PHILLIPS CROSSROADS...WATERFORD...
HOOPER STAGE FIELD...LOWE ARMY HELIPORT AND ARGUTA.
LAT...LON 3170 8524 3133 8527 3128 8578 3157 8576
3162 8564 3162 8542 3171 8542
TIME...MOT...LOC 1650Z 244DEG 23KT 3152 8562 3133 8566
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:51 AM CDT | Special Weather Statement | TAE | Dale | 39 min |
| Jul 6, 12:29 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 46 min |
| Jul 6, 12:49 PM CDT | Special Weather Statement | TAE | Henry | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.